MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 54, E-PLUS

ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 54, E-PLUS
Model Number 521-07-254
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient tearing their subscap post op and needing to be revised to a reverse total shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient tore subscap post operation and needed to be revised to a reverse total shoulder.The in-vivo length of patient service for the implant was 3 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.To date the device has not been made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the subscap tear.There are multiple factors that may contribute to the event that are outside the control of djo surgical are soft tissue impingement, excessive range-of-motion, excessive load or trauma.Agent has clearly mentioned that the patient tore his subscap and it seems that the event might be occurred due to patient activities or patient noncompliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 54, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6712032
Report Number1644408-2017-00651
Device Sequence Number1967798
Product Code KWS
UDI-Device Identifier00190446178392
UDI-Public(01)00190446178392
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number521-07-254
Device Catalogue Number521-07-254
Device Lot Number894U1002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-07-000,LOT 888U1011; 520-16-000,LOT 854U1001; 520-54-318,LOT 959U1000
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR